Louisiana, 2001Funnel Cloud in Louisiana, August 14, 2001
August 14, 2001 · NWS LIX · 1 event in 1 county or zone
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Aug 14, 1:40 PM CST, 2 hours 25 minutes earlier.
Area forecast discussion, Aug 14, 1:40 PM CST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
240 PM CDT TUE AUG 14 2001
WEAK TROUGH ACROSS THE MS COASTAL WATERS INTO THE LOWER PARISHES
BECOMING DIFFUSE WHILE FRONTAL BOUNDARY EXTENDING FROM NORTH OF KMOB
TO KMCB TO SOUTH OF KHEZ ALSO BECOMING FRONTOLYTIC. CONVECTIVE
ACTIVITY QUITE INDICATIVE OF NOODLED HODOGRAPH WITH SLOW MOVEMENT
...SHORT LIFE-SPANS AND LIMITED INTENSITY.
MODELS SHOWING A SHORT-TERM RELATIVE DRYING TREND FOR THE NEXT
COUPLE OF DAYS FOLLOWED BY A RETURN TO A WET WEEKEND PATTERN. THE
AVN STILL APPEARS TO BE THE SUPERIOR PERFORMER AND WILL GO CLOSE TO
ITS GUIDANCE. DEVELOPING FRONT OVER THE HIGH PLAINS IS EXPECTED TO
APPROACH THE MISSISSIPPI VALLEY LATE WED INTO THURSDAY WHICH WILL
SERVE TO MODIFY THE FLOW PATTERN TO A DEEPER ONSHORE FETCH. THIS
BOUNDARY SHOULD BE CLOSE ENOUGH TO THE FORECAST AREA TO SERVE AS A
SIGNIFICANT FOCUS FOR CONVECTION ON FRIDAY...AND LINGERING THROUGH
SUNDAY. INTEND TO MAINTAIN GOOD CHANCE WORDING FOR THE WEEKEND WITH
THIS IN MIND.
THE COASTAL FORECAST REMAINS QUITE TRANQUIL THROUGHOUT. TROPICS IN
THE GULF REMAIN QUIET WHILE THE MIDDLE ATLANTIC IS BECOMING A LITTLE
MORE INTERESTING.
PRELIM NUMBERS...
MCB 070/091/072/088 1314 BTR 072/091/075/090 1424
MSY 075/091/075/090 1424 GPT 073/088/074/088 1214
.NEW...NONE
LA...NONE.
MS...NONE.
24
In the hours before
Special weather statement, Aug 14, 10:10 AM CST, 5 hours 55 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-151200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1110 AM CDT TUE AUG 14 2001
.SYNOPSIS...
A WEAK SURFACE LOW PRESSURE TROUGH SITUATED ACROSS THE MISSISSIPPI
COASTAL COUNTIES TO EAST-CENTRAL LOUISIANA WILL SERVE AS A FOCUS
FOR THUNDERSTORM DEVELOPMENT IN AN UNSTABLE AIRMASS THROUGH THIS
EVENING.
.THUNDERSTORMS...
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
WIND GUSTS OF 20 TO 30 MPH...OCCASIONAL LIGHTNING...AND BRIEF HEAVY
RAINFALL WITH RATES AROUND ONE INCH PER HOUR. RAINFALL
ACCUMULATIONS COULD RANGE BETWEEN 1 AND 3 INCHES THROUGH THIS
EVENING...PRIMARILY ACROSS THE SOUTH SHORE PARISHES OF LOUISIANA
AND ALONG THE IMMEDIATE COASTAL AREAS OF MISSISSIPPI.
.ACTIONS...
ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL AND STORM SPOTTERS WILL
NOT BE REQUIRED THROUGH TONIGHT.
FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET
AT THE FOLLOWING ADDRESS...HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS
SHOULD BE LOWER CASE).
Special weather statement, Aug 14, 1:25 PM CST, 2 hours 40 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-151200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
225 PM CDT TUE AUG 14 2001
.SYNOPSIS...
A WEAK SURFACE LOW PRESSURE TROUGH SITUATED ACROSS THE MISSISSIPPI
COASTAL COUNTIES TO EAST CENTRAL LOUISIANA WILL SERVE AS A FOCUS
FOR THUNDERSTORM DEVELOPMENT IN AN UNSTABLE AIRMASS THROUGH THIS
EVENING.
.THUNDERSTORMS...
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
WIND GUSTS OF 20 TO 30 MPH...OCCASIONAL LIGHTNING...AND BRIEF HEAVY
RAIN WITH RATES AROUND ONE INCH PER HOUR. RAINFALL ACCUMULATIONS
COULD RANGE BETWEEN 1 AND 3 INCHES THROUGH THIS EVENING...PRIMARILY
ACROSS THE SOUTH SHORE PARISHES OF LOUISIANA AND ALONG THE
IMMEDIATE COASTAL AREAS OF MISSISSIPPI.
.ACTIONS
ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL AND STORM SPOTTERS WILL
NOT BE REQUIRED THROUGH TONIGHT.
FOR MORE WEATHER INFORMATION PLEASE VISIT OUR HOME PAGE ON THE
INTERNET AT THE FOLLOWING ADDRESS...HTTP://WWW.SRH.NOAA.GOV/LIX
(ALL LOWER CASE).
Funnel Cloud, Lafourche
- When
- August 14, 4:05 PM CST to 5:10 PM CST
- Where
- Lafourche County, Lockport
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.500, -90.403 (the zone’s center; the record gives no point)
Funnel clouds were observed near Lockport and over Lake Salvador.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Texas, August 14, 20011 death · 1 event
- Tornado and Flash Flooding in North Dakota, August 14, 2001$113,000 · F0 · 33 events
- Lightning Strike in Texas, August 14, 2001$250,000 · 1 event
- Flash Flood in Colorado, August 14, 2001$100,000 · 1 event
- Flash Flood in Utah, August 14, 2001$60,000 · 1 event
- Damaging Wind in Arizona, August 14, 20011 injured · $30,000 · 80 kt wind · 1 event
- Flash Flood and Hail in Minnesota, August 14, 2001$14,000 · 1.75 in hail · 19 events
- Wildfire in California, August 14 to 15, 20013 injured · 1 event
- Lightning Strike in Florida, August 14, 20011 injured · 1 event
- Damaging Winds in Kansas, August 14, 200161 kt wind · 5 events
- Flooding in New York, August 14, 20015 events
- Flooding and Damaging Wind in New Jersey, August 14, 20014 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5264104.